Skip to content
BY 4.0 license Open Access Published by De Gruyter Open Access November 20, 2019

Weakly Noncollapsed RCD Spaces with Upper Curvature Bounds

  • Vitali Kapovitch and Christian Ketterer EMAIL logo


We show that if a CD(K, n) space (X, d, f ℋn) with n ≥ 2 has curvature bounded above by κ in the sense of Alexandrov then f is constant.

MSC 2010: 53C20; 53C21


[1] Luigi Ambrosio and Jérôme Bertrand, DC calculus, Math. Z. 288 (2018), no. 3-4, 1037–1080. MR 3778989Search in Google Scholar

[2] Luigi Ambrosio, Nicola Gigli, and Giuseppe Savaré, Density of Lipschitz functions and equivalence of weak gradients in metric measure spaces, Rev. Mat. Iberoam. 29 (2013), no. 3, 969–996. MR 309014310.4171/RMI/746Search in Google Scholar

[3]______, Calculus and heat flow in metric measure spaces and applications to spaces with Ricci bounds from below, Invent. Math. 195 (2014), no. 2, 289–391. MR 3152751Search in Google Scholar

[4]______, Metric measure spaces with Riemannian Ricci curvature bounded from below, Duke Math. J. 163 (2014), no. 7, 1405–1490. MR 3205729Search in Google Scholar

[5] Luigi Ambrosio, Nicola Gigli, and Giuseppe Savaré, Bakry-Émery curvature-dimension condition and Riemannian Ricci curvature bounds, Ann. Probab. 43 (2015), no. 1, 339–404. MR 3298475Search in Google Scholar

[6] L. Ambrosio, A. Mondino, and G. Savaré, Nonlinear diffusion equations and curvature conditions in metric measure spaces, ArXiv e-prints (2015).Search in Google Scholar

[7] Luigi Ambrosio, Andrea Mondino, and Giuseppe Savaré, On the Bakry-Émery condition, the gradient estimates and the local-to-global property of RCD*(K, N) metric measure spaces, J. Geom. Anal. 26 (2016), no. 1, 24–56. MR 3441502Search in Google Scholar

[8] Dominique Bakry, L’hypercontractivité et son utilisation en théorie des semigroupes, Lectures on probability theory (Saint-Flour, 1992), Lecture Notes in Math., vol. 1581, Springer, Berlin, 1994, pp. 1–114. MR 1307413 (95m:47075)10.1007/BFb0073872Search in Google Scholar

[9] Dmitri Burago, Yuri Burago, and Sergei Ivanov, A course in metric geometry, Graduate Studies in Mathematics, vol. 33, American Mathematical Society, Providence, RI, 2001. MR 1835418 (2002e:53053)10.1090/gsm/033Search in Google Scholar

[10] Martin R. Bridson and André Haefliger, Metric spaces of non-positive curvature, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 319, Springer-Verlag, Berlin, 1999. MR MR1744486 (2000k:53038)10.1007/978-3-662-12494-9Search in Google Scholar

[11] Elia Brué and Daniele Semola, Constancy of the dimension for RCD(K,N) spaces via regularity of lagrangian flows, Communications on Pure and Applied Mathematics.Search in Google Scholar

[12] Kathrin Bacher and Karl-Theodor Sturm, Localization and tensorization properties of the curvature-dimension condition for metric measure spaces, J. Funct. Anal. 259 (2010), no. 1, 28–56. MR 2610378 (2011i:53050)10.1016/j.jfa.2010.03.024Search in Google Scholar

[13] Jeff Cheeger and Tobias H. Colding, On the structure of spaces with Ricci curvature bounded below. I, J. Differential Geom. 46 (1997), no. 3, 406–480. MR 1484888 (98k:53044)10.4310/jdg/1214459974Search in Google Scholar

[14] Jeff Cheeger, Differentiability of Lipschitz functions on metric measure spaces, Geom. Funct. Anal. 9 (1999), no. 3, 428–517. MR 1708448 (2000g:53043)10.1007/s000390050094Search in Google Scholar

[15] Fabio Cavalletti and Andrea Mondino, New formulas for the laplacian of distance functions and applications, arXiv:1803.09687, 2018.Search in Google Scholar

[16] Guido De Philippis and Nicola Gigli, Non-collapsed spaces with Ricci curvature bounded from below, J. Éc. polytech. Math. 5 (2018), 613–650. MR 385226310.5802/jep.80Search in Google Scholar

[17] Lawrence C. Evans and Ronald F. Gariepy, Measure theory and fine properties of functions, revised ed., Textbooks in Mathematics, CRC Press, Boca Raton, FL, 2015. MR 3409135Search in Google Scholar

[18] Matthias Erbar, Kazumasa Kuwada, and Karl-Theodor Sturm, On the equivalence of the entropic curvature-dimension condition and Bochner’s inequality on metric measure spaces, Invent. Math. 201 (2015), no. 3, 993–1071. MR 3385639Search in Google Scholar

[19] Nicola Gigli, On the differential structure of metric measure spaces and applications, Mem. Amer. Math. Soc. 236 (2015), no. 1113, vi+91. MR 3381131Search in Google Scholar

[20]_____, Nonsmooth differential geometry—an approach tailored for spaces with Ricci curvature bounded from below, Mem. Amer. Math. Soc. 251 (2018), no. 1196, v+161. MR 3756920Search in Google Scholar

[21] Nicola Gigli, Andrea Mondino, and Tapio Rajala, Euclidean spaces as weak tangents of infinitesimally Hilbertian metric measure spaces with Ricci curvature bounded below, J. Reine Angew. Math. 705 (2015), 233–244. MR 3377394Search in Google Scholar

[22] Bang-Xian Han, Ricci tensor on RCD*(K, N) spaces, J. Geom. Anal. 28 (2018), no. 2, 1295–1314. MR 3790501Search in Google Scholar

[23] Yu Kitabeppu, A Bishop-type inequality on metric measure spaces with Ricci curvature bounded below, Proc. Amer. Math. Soc. 145 (2017), no. 7, 3137–3151. MR 3637960Search in Google Scholar

[24] Vitali Kapovitch and Christian Ketterer, CD meets CAT, arXiv:1712.02839, 2018.Search in Google Scholar

[25] Martin Kell and Andrea Mondino, On the volume measure of non-smooth spaces with Ricci curvature bounded below, 2018. MR 380129110.2422/2036-2145.201608_007Search in Google Scholar

[26] Linus Kramer, On the local structure and the homology of CAT( ) spaces and Euclidean buildings, Adv. Geom. 11 (2011), no. 2, 347–369. MR 2795430Search in Google Scholar

[27] Alexander Lytchak and Koichi Nagano, Geodesically complete spaces with an upper curvature bound, 2019. MR 392511210.1007/s00039-019-00483-7Search in Google Scholar

[28] Alexander Lytchak and Viktor Schroeder, Affine functions on CAT(κ)-spaces, Math. Z. 255 (2007), no. 2, 231–244. MR 2262730Search in Google Scholar

[29] John Lott and Cédric Villani, Ricci curvature for metric-measure spaces via optimal transport, Ann. of Math. (2) 169 (2009), no. 3, 903–991. MR 2480619 (2010i:53068)10.4007/annals.2009.169.903Search in Google Scholar

[30] Simone Di Marino, Nicola Gigli, Enrico Pasqualetto, and Elefterios Soultanis, Infinitesimal hilbertianity of locally ’cat’(κ)-spaces, arXiv:1812.02086, 2018.Search in Google Scholar

[31] Andrea Mondino and Aaron Naber, Structure theory of metric measure spaces with lower Ricci curvature bounds, 2019. MR 394574310.4171/JEMS/874Search in Google Scholar

[32] G. Perelman, DC structure on Alexandrov space with curvature bounded below., preprint,, 1995.Search in Google Scholar

[33] Anton Petrunin, Alexandrov meets Lott-Villani-Sturm, Münster J. Math. 4 (2011), 53–64. MR 2869253 (2012m:53087)Search in Google Scholar

[34] Giuseppe Savaré, Self-improvement of the Bakry-Émery condition and Wasserstein contraction of the heat flow in RCD(K, ∞) metric measure spaces, Discrete Contin. Dyn. Syst. 34 (2014), no. 4, 1641–1661. MR 3121635Search in Google Scholar

[35] Karl-Theodor Sturm, On the geometry of metric measure spaces. II, Acta Math. 196 (2006), no. 1, 133–177. MR 2237207 (2007k:53051b)10.1007/s11511-006-0003-7Search in Google Scholar

Received: 2019-06-27
Accepted: 2019-09-22
Published Online: 2019-11-20

© 2019 Vitali Kapovitch et al., published by De Gruyter

This work is licensed under the Creative Commons Attribution 4.0 Public License.

Downloaded on 21.3.2023 from
Scroll Up Arrow